MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ESBF2814C103E
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Aneurysm expansion (4597)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An endurant iis stent graft system was implanted during the endovascular treatment of a aaa.It was reported that multiple type ii endoleaks were observed and the patient underwent multiple endovascular interventions including lumbar embolization and coiling of the left hypo with extension into the left eia eight years later.It was reported that about 18 months ago the patient underwent an ir embolization of a median sacral artery.There was another possible type ii endoleak from an l3 lumbar artery that the physician couldn't access at that time.A cta taken showed stable sac size but persistent endoleak.The patient went back for additional ir embolization of the ima and the l3 lumbar.A cta taken six months later showed stable sac with persistent endoleak.A non-contrast ct five months later showed stable sac size.A cta taken 10 years post the index procedure showed increased sac size, a new type ia endoleak, and suprarenal stent separation.No issues were noted with the endurant illiac limbs.The patient was then admitted with abdominal pain and further sac enlargement and underwent open explant and repair.The suprarenal fixation was completely separated from the rest of the main body and the proximal end of the main body was floating freely in the sac.The physician noted the graft was cleanly separated circumferentially along the edge of the fabric.The physician left the suprarenal fixation in place, explanted the main body and the contra limb, and sewed the remaining iliac limbs with a bifurcated non-mdt graft and felt.The physician believed the separation was due to a complete lack of proximal seal zone fabric contact with the aorta due to the ongoing aaa growth from the type ii endoleaks.It was commented that at some point the graft as hanging in the aaa sac from the suprarenal stent.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis a section of an endurant bifurcate graft was received for analysis.Suprarenal struts detached prior to receipt of device and were not received for analysis.Tearing was evident to the distal edge of the graft at the detachment site.Small holes (2mm²) and fabric wear to distal graft.A hole approximately 3mm² was evident between stent ring (sr) 3 sr4.Abrasion was evident between sr3 and sr4.Trainwrecking was evident to both legs.A cut or tear was evident between sr9 and sr10 on the ipsilateral leg.No other issues were evident to the remainder of the graft.Image analysis three still images were received for analysis.First image depicts 3 explanted stent grafts, a bifurcate and 2 limbs.The suprarenal struts appear to have detached from the bifurcate.Second and third image depict the explanted bifurcate graft held in a gloved hand.The suprarenal struts appear to have detached.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22011329
Report Number9612164-2025-02355
Device Sequence Number5192277
Product Code MIH
UDI-Device Identifier00643169439979
UDI-Public(01)00643169439979(17)170114(21)V06008790
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2017
Device Model NumberESBF2814C103E
Device Catalogue NumberESBF2814C103E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexUnknown
Patient Weight58 KG